Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 3, 2016, 3:00 PM CDT for 5 counties in Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 3, 2016, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
Counties Christian County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 54 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WWUS83 KILX 032000
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED AUG 3 2016
ILZ041>043-048-051>053-061-032300-
SHELBY-MACON-DE WITT-SANGAMON-CHRISTIAN-MASON-MENARD-LOGAN-
300 PM CDT WED AUG 3 2016
...FUNNEL CLOUDS SIGHTED OVER MACON AND LOGAN COUNTIES...
JUST BEFORE 3 PM...FUNNEL CLOUDS WERE REPORTED BY THE PUBLIC AND
EMERGENCY MANAGEMENT OFFICIALS BETWEEN DECATUR AND LATHAM.
ATMOSPHERIC CONDITIONS EXIST ACROSS THE AREA TODAY THAT FAVOR THE
POSSIBLE FORMATION OF WEAK CIRCULATIONS...ALONG AN EXISTING BOUNDARY.
SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING
SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE
RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES.
LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER CLOCKWISE DIRECTION.
IN RARE INSTANCES...THESE FUNNELS MAY BRIEFLY TOUCH DOWN. STAY
ALERT... AND BE PREPARED TO MOVE TO A SAFE SHELTER...IF A FUNNEL
CLOUD APPROACHES THE GROUND.
LAT...LON 4012 9004 4018 8879 3931 8885 3931 8914
3935 8914 3935 8953 3952 8954 3952 8993
3957 8993 3972 8999 4009 9000 4011 9001
$$
GEELHARTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:15 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 3, 12:15 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1215 PM CDT WED AUG 3 2016 .UPDATE... Issued at 1000 AM CDT Wed Aug 3 2016 Remnants of morning convection to our south lingers over the far southeast CWA, but continues to fade. Earlier fog from Decatur northwestward has lifted, but low clouds linger, with only the northeast edges of the CWA seeing decent amounts of sunshine so far. Main question for the rest of the day will be whether any lingering boundaries manage to trigger any additional convection. HRRR mainly concentrates this potential over areas along and south of I-72 near some very subtle boundaries, but have maintained some slight chances to the north mainly for the afternoon hours. Little change made to temperatures at this time, with highs mainly 85-88 degrees. && .SHORT TERM...(Today and tonight) ISSUED AT 320 AM CDT Wed Aug 3 2016 Short-wave trough evident on 07z/2am water vapor imagery over southeast Iowa has triggered a cluster of thunderstorms along a stationary frontal boundary across central/eastern Missouri early this morning. The storms are pushing eastward and are currently crossing the Mississippi River near and north of Saint Louis. Now that the nocturnal convection has materialized, the HRRR seems to have a decent handle on its evolution...tracking it eastward along the southern periphery of the KILX CWA over the next couple of hours, then into the SE CWA south of I-70 in a weakening state by mid to late morning. Have therefore confined highest PoPs to locations along and south of a Rushville...to Decatur...to Marshall line. Think areas further north will likely remain dry, but cannot rule out a stray shower as the short-wave tracks slowly southeastward today. As a result, have gone with just slight chance PoPs along/north of I-74. As has been the case for the past several mornings, fog has developed across much of the area, especially where rain fell yesterday. An SPS highlighting the fog has been issued, and will continue to monitor visby trends over the next few hours to determine if a Dense Fog Advisory will be needed across part of the area. As the wave sinks further southeast, synoptic subsidence in its wake will lead to dry conditions tonight across all but the far SE CWA where low chance PoPs are still warranted. With skies clearing, winds remaining light, and plenty of boundary layer moisture in place, think fog will develop again tonight. Have therefore included patchy fog across the board after midnight. .LONG TERM...(Thursday through Tuesday) ISSUED AT 320 AM CDT Wed Aug 3 2016 As an upper low currently over the Northern Rockies tracks eastward along the US/Canada border, downstream ridging will lead to a hot and dry day on Thursday. High temperatures will reach the lower 90s, while dewpoints in the middle 70s will create afternoon heat index values in excess of 100 degrees. A Heat Advisory may therefore be required for all or part of the area on Thursday, perhaps extending into Friday south of I-70. As the wave digs into the Great Lakes, it will push a cold front into central Illinois on Friday. 00z Aug 3 models are in good agreement with FROPA timing during the afternoon. While the airmass ahead of the front will become moderately unstable with SBCAPE values of 2000-3000J/kg, 0-6km bulk shear will remain quite weak at only around 20-25kt. As a result, severe weather potential will be low. Good convergence along the boundary and precipitable water values of 2.00-2.25 suggest scattered thunderstorms with locally heavy rainfall and perhaps some gusty wind. Have gone with high chance PoPs accordingly. Based on amplitude of Great Lakes upper wave noted on the GFS/ECMWF, it now appears the front will sink further southward and stall along/south of the Ohio River this weekend. As a result, both Saturday and Sunday are looking cooler and mostly dry. As a persistent upper high centered over the southern Plains builds northward early next week, the boundary will lift back northward as well. While model consensus focuses most of the precip further west, will carry slight chance PoPs everywhere beginning Sunday night. Will also have to keep an eye on potential nocturnal storm complexes developing and tracking along the periphery of the building ridge, as the ECMWF is showing a system for both Sunday night and Monday night. Exact track/evolution of these systems is too difficult to pinpoint this far out, so will keep rain chances at a minimum for now, but these may need to be raised as the time approaches. Main story next week will be a return to hot and humid conditions as the upper ridge ridge builds into the Midwest. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1212 PM CDT Wed Aug 3 2016 Some lower MVFR ceilings lingering in spots at midday, but general trend continues for cloud heights to rise and VFR conditions should soon prevail into the evening. Overnight, have included some MVFR visibilities in light fog at KPIA/KSPI, due to light winds and little atmospheric changes. Included only a TEMPO period further east for now, with a little more uncertainty as to how fast the clouds will fade this evening. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...Geelhart SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Geelhart
Hazardous weather outlook, Aug 3, 11:22 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1122 AM CDT WED AUG 3 2016 ILZ027>031-036>038-040>043-047>051-041100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1122 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY CONDITIONS ARE EXPECTED UNTIL LATE THURSDAY NIGHT...WHEN THUNDERSTORM CHANCES RETURN AND LINGER INTO FRIDAY NIGHT. A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THE PROBABILITY FOR ORGANIZED SEVERE WEATHER APPEARS LOW AT THIS TIME. HEAT INDEX VALUES WILL LIKELY REACH 102 TO 105 DEGREES ON THURSDAY. THIS WILL INCREASE CHANCES FOR HEAT RELATED ILLNESS DURING PROLONGED OR STRENUOUS OUTDOOR ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-041100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 1122 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH THE THREAT LINGERING OVERNIGHT SOUTH OF I-70. NO SEVERE WEATHER IS ANTICIPATED...BUT SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY CONDITIONS ARE EXPECTED THROUGH THURSDAY NIGHT...THEN THUNDERSTORM CHANCES RETURN FRIDAY AND LINGER THROUGH FRIDAY NIGHT. DRY CONDITIONS ARE EXPECTED OVER THE WEEKEND THEN SLIGHT CHANCES FOR THUNDERSTORMS RESUME EARLY NEXT WEEK. THE PROBABILITY FOR ORGANIZED SEVERE WEATHER APPEARS LOW AT THIS TIME. HEAT INDEX VALUES WILL LIKELY REACH 97 TO 102 DEGREES ON THURSDAY...AND 97 TO 105 FRIDAY. THIS WILL INCREASE CHANCES FOR HEAT RELATED ILLNESS DURING PROLONGED OR STRENUOUS OUTDOOR ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
In the hours before
Special weather statement, Aug 3, 3:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED AUG 3 2016
ILZ041>043-048-051>053-061-032300-
SHELBY-MACON-DE WITT-SANGAMON-CHRISTIAN-MASON-MENARD-LOGAN-
300 PM CDT WED AUG 3 2016
...FUNNEL CLOUDS SIGHTED OVER MACON AND LOGAN COUNTIES...
JUST BEFORE 3 PM...FUNNEL CLOUDS WERE REPORTED BY THE PUBLIC AND
EMERGENCY MANAGEMENT OFFICIALS BETWEEN DECATUR AND LATHAM.
ATMOSPHERIC CONDITIONS EXIST ACROSS THE AREA TODAY THAT FAVOR THE
POSSIBLE FORMATION OF WEAK CIRCULATIONS...ALONG AN EXISTING BOUNDARY.
SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING
SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE
RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES.
LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER CLOCKWISE DIRECTION.
IN RARE INSTANCES...THESE FUNNELS MAY BRIEFLY TOUCH DOWN. STAY
ALERT... AND BE PREPARED TO MOVE TO A SAFE SHELTER...IF A FUNNEL
CLOUD APPROACHES THE GROUND.
LAT...LON 4012 9004 4018 8879 3931 8885 3931 8914
3935 8914 3935 8953 3952 8954 3952 8993
3957 8993 3972 8999 4009 9000 4011 9001
GEELHARTNearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.